Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DURANAVIR DOSING
Jul 14, 2013

I have been on PI combo therapy for 18 years. I have never had a viral rebound. I have been on Crixivan, Viracept and Reyataz with a NRT combo. I am currently using Isentress and Truvada. I have only switched meds for easier dosing or for less side effects. I have started to develop GERD. The PPI's and Isentress cause me to have insomnia and headaches. I am considering changing to Duranavir, Norvir and Truvada for this reason. I concerned about taking the twice daily dosing because of the higher rates of side effects. My lipids are borderline high. Except for a couple of blips of up to 50 while on Viracept, I have had an undetectable viral load for the past 18 years with CD4 count around 400. Do you think it would be advisable for me to take the once daily dosing of Duranavir and Norvir since I have never had a viral rebound? Or should I stop my meds for 4 weeks so my viral load will go up so that my doctor can perform a genotype test?

Response from Dr. Young

Hello and thanks for posting.

Since you never really experienced treatment failure (or drug resistance), you'd be considered on "first-line" treatment. As such, you'd be perfectly ok to use darunavir at the 800 mg (with 100 mg ritonavir) dosing.

Given the strong resistance profile of darunavir, no resistance test is needed.

Hope that helps, BY



Previous
Autoimmune disorder & PEP
Next
Purchase HIV drugs in USA for foreigner

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement